Feb 18, 2011
How best can u monitor,treat lactic acidiosis when taking stalnev 30mg?
| Response from Dr. Henry
Monitoring blood chemistry levels (checking for metabolic acidosis with decreased HC03) is fairly insensitive. Checking lactic acid levels in key but may not be available. Symptoms of severe lactic acidodis (if present) are non specific (fatigue, muscle aches, nausea, vomiting, diarrhea, adbdominal distention, weight loss, shortness of breath). Risk with stavudine is lower at 30 mg than with the 40 mg dose. When available an alternative to stavudine (such as tenofovir) will generally lower the already low risk for lactic acidosis (as well as fat loss problems) further. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Blisters After Getting Scratched Worried I Have HIV
- Blood In Semen After Condom Broke Worried I Have HIV
- Dark Bumps After Anal Sex With Condom Does It Mean I Have HIV
- Loose Stool After Receptive Anal Sex Without Condom What Are The Chances Of HIV
- Oral Ulcers After Drinking Water Sign Of HIV AIDS
- Vomiting After Insertive Oral Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.